Forwarded fromÂ Phil Horneman
Dear Choir Festival Participant, infection
Thank you for your interest in the Choir Festival, see
which is approaching fast. I am writing to you to update some aspects for the dayâ€™s organization.
The main change to the plans for the day is a change of venue. The new venue is St Pauls Anglican Church Hall, ambulance
located in Commissioner St Cooma. This street is parallel to the main road through the centre of town. Driving from Canberra, turn left at the second roundabout, take the first turn right, St. Paulâ€™s is at the crest of the hill.
It is well set up for a Choir event, and is located close to shops so it will be easy to access food etc.
All other plans remain the same. Rodney Clancy will conduct one large group, which presently looks like being between 60-90 people.
Participating Choirs and singing groups are busy learning the selected pieces. Being familiar with the charts will help everyone enjoy the experience on the day. If you need help with this, please email or phone me.
Tea, coffee, fruit drinks, biscuits will be available throughout the day, participants will need to make arrangements for lunch etc. So, bring your own food/drink if you like, or buy it at one of many nearby food outlets. Details will be available on the day, as to where to find shops.
The cost for attending is $10, payable on arrival. Could I also ask singers to bring the music with them that have been used in rehearsal. Also could Choir directors email me a list of expected numbers and voice types and let me know if more vocal charts are needed.
Rodney has asked me to let you know that women who are comfortable singing the tenor parts, even if only in some of the songs, are encouraged to do so. This will help the overall balance of the combined choir.
The program and music list is as follows:
9.30am Welcome to participants
10.00am Rehearsal No. 1 (2 hours)
12.00p Lunch Break (1 hour)
1.00pm Rehearsal No.2 (1 hour)
2.00pm Break (30 mins)
2.30pm Rehearsal No. 3 ( 1 hour)
3.30pm Break (30 mins)
4.00pm Concert (Till 5.00 or 5.15)
Rodney is concerned to conserve singers voices and rest breaks are important to achieve this. These breaks will provide opportunities to mingle and socialize.
The music selected for performance is as follows, all 4 part harmony.
Razzle Dazzle â€˜em from Chicargo the musical.
Dies Irae â€“ WA Mozart.
The Barcarolle (Night of Stars) Offenbach.
Pemulwuy â€“ By Australian composer Paul Jarman.
Bohemian Rhapsody by Queen.
Sure on this shining light S Barber
Ave Verum â€“ Mozart
Choirs or singing groups are invited to prepare two pieces each to perform at the concert, if they wish. These will be in addition to the combined choir items.
The SMCS Choir Festival is a great opportunity for people who donâ€™t belong to a choir to enjoy singing as part of a large group. The Festival also gives established Choirs a chance to see & hear other choir groups and share their talents and experience. As this festival is a significant regional music event, I will be inviting the Head of the A.N.W. School of Music, Adrian Walter, or his representative to attend, ore on this at a later date. I look forward to meeting you on September 11 in Cooma.
Music Teacher SMCS
H. 6452 1255
W. 6452 4333
M. 0401 624 138